Alert archive / Illinois / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood watch at Apr 1, 2008, 3:15 PM CDT for 6 counties in Illinois. It took effect at Apr 3, 2008, 7:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2008, 3:15 PM CDT (20:15 UTC)
- In effect from
- Apr 3, 2008, 7:00 AM CDT
- Expired
- Apr 3, 2008, 11:58 PM CDT
- In force
- 17 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 012015 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT TUE APR 1 2008 ...HEAVY RAINFALL POSSIBLE AGAIN OVER SOUTHEAST ILLINOIS THURSDAY INTO FRIDAY MORNING... .ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL WILL OCCUR OVER SOUTHEAST ILLINOIS STARTING ON THURSDAY WITH THE MOST SIGNIFICANT RAINS MOVING IN THURSDAY NIGHT. THIS AREA HAS ALREADY RECEIVED FLOODING RAINFALL OVER THE PAST SEVERAL WEEKS WITH MANY RIVERS AND STREAMS IN FLOOD. ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE AN ALREADY SERIOUS FLOODING SITUATION ACROSS SOUTHEAST ILLINOIS. ILZ066>068-071>073-020830- /O.NEW.KILX.FF.A.0002.080403T1200Z-080404T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 315 PM CDT TUE APR 1 2008 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ILLINOIS... INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM... JASPER...LAWRENCE AND RICHLAND. * FROM THURSDAY MORNING THROUGH FRIDAY MORNING * WIDESPREAD MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTHEAST ILLINOIS THURSDAY. THE POTENTIAL FOR FLASH FLOODING WILL CONTINUE UNTIL LATE FRIDAY MORNING AS THE STORM SYSTEM SLOWLY PULLS AWAY FROM THE AREA. * ADDITIONAL HEAVY RAINFALL IN THIS AREA WILL PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS...ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SMITH
6 follow-up statements
000 WGUS63 KILX 020830 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT WED APR 2 2008 ILZ066>068-071>073-022030- /O.CON.KILX.FF.A.0002.080403T1200Z-080404T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 330 AM CDT WED APR 2 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE BEGINNING THURSDAY AND CONTINUING INTO EARLY FRIDAY. ONE TO TWO INCHES OF RAIN WILL BE LIKELY OVER MOST AREAS...HOWEVER LOCALLY HIGHER AMOUNTS IN A SHORT PERIODS OF TIME WILL BE POSSIBLE WHERE MULTIPLE THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. * ADDITIONAL HEAVY RAINFALL IN THIS AREA WILL PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS...ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ CHURCHILL
000 WGUS63 KILX 022017 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT WED APR 2 2008 ILZ066>068-071>073-030830- /O.CON.KILX.FF.A.0002.080403T1200Z-080404T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 317 PM CDT WED APR 2 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE BEGINNING LATE TONIGHT AND CONTINUING INTO EARLY FRIDAY. ONE TO ONE AND A HALF INCHES OF RAIN WILL BE LIKELY OVER MOST AREAS...HOWEVER LOCAL AMOUNTS NEAR TWO INCHES WILL BE POSSIBLE WHERE MULTIPLE THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. * HEAVY RAINFALL COMBINED WITH THE ALREADY SATURATED GROUND WILL LIKELY PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS...ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ BARKER
000 WGUS63 KILX 030830 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 330 AM CDT THU APR 3 2008 ILZ066>068-071>073-031700- /O.CON.KILX.FF.A.0002.080403T1200Z-080404T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 330 AM CDT THU APR 3 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * FROM 7 AM CDT THIS MORNING THROUGH FRIDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE TODAY AND TONIGHT. ONE TO ONE AND A HALF INCHES OF RAIN WILL BE LIKELY OVER MOST AREAS...HOWEVER LOCAL AMOUNTS NEAR TWO INCHES WILL BE POSSIBLE WHERE MULTIPLE THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. * HEAVY RAINFALL COMBINED WITH THE ALREADY SATURATED GROUND WILL LIKELY PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS... ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KILX 031602 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1102 AM CDT THU APR 3 2008 ILZ066>068-071>073-032100- /O.CON.KILX.FF.A.0002.000000T0000Z-080404T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1102 AM CDT THU APR 3 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH FRIDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE TODAY AND TONIGHT. ONE TO ONE AND A HALF INCHES OF RAIN WILL BE LIKELY OVER MOST AREAS...HOWEVER LOCAL AMOUNTS NEAR TWO INCHES WILL BE POSSIBLE WHERE MULTIPLE THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME LOCATION. * HEAVY RAINFALL COMBINED WITH THE ALREADY SATURATED GROUND WILL LIKELY PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS... ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ GOETSCH
000 WGUS63 KILX 032018 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 318 PM CDT THU APR 3 2008 ILZ066>068-071>073-040500- /O.EXT.KILX.FF.A.0002.000000T0000Z-080404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 318 PM CDT THU APR 3 2008 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...CLAY...CRAWFORD...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * THROUGH 6 AM CDT FRIDAY MORNING * SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE THROUGH TONIGHT. AROUND 1 INCH OF RAIN WITH LOCAL 1 TO 1.5 INCHES OF RAIN WILL BE LIKELY BY LATE TONIGHT... ESPECIALLY FROM HIGHWAY 50 FROM FLORA TO LAWRENCEVILLE SOUTH. SOME SHOWERS COULD LINGER FRIDAY OVER SOUTHEAST ILLINOIS...BUT THE HEAVIER RAINS WILL SHIFT SOUTHEAST OF THE AREA TOWARD THE OHIO RIVER. * HEAVY RAINFALL COMBINED WITH THE ALREADY VERY SATURATED GROUND WILL LIKELY PRODUCE EXCESSIVE RUNOFF...CAUSING FLOODING ACROSS AREA CREEKS AND STREAMS. FLOODING OF UNDERPASSES AND LOW LYING AREAS NEAR ROADWAYS WILL ALSO BE POSSIBLE. SOME RURAL ROADS... ESPECIALLY IN LOW LYING AREAS...MAY BECOME IMPASSABLE DUE TO FLOOD WATERS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HUETTL
000 WGUS63 KILX 040458 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1158 PM CDT THU APR 3 2008 ...FLASH FLOOD WATCH IS CANCELLED... ILZ066>068-071>073-040600- /O.CAN.KILX.FF.A.0002.000000T0000Z-080404T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE 1158 PM CDT THU APR 3 2008 ...FLASH FLOOD WATCH IS CANCELLED... LIGHT RAIN WILL CONTINUE ACROSS LOCATIONS ALONG AND SOUTH OF I-70 THROUGHOUT THE NIGHT...HOWEVER THE THREAT FOR HEAVY RAIN HAS COME TO AN END. MODERATE TO HEAVY RAIN WILL FALL FURTHER SOUTH...MAINLY ALONG THE OHIO RIVER. ADDITIONAL RAINFALL ACROSS THE WATCH AREA WILL BE MINIMAL...THEREFORE THE FLASH FLOOD WATCH IS BEING CANCELLED. $$ BARNES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood watch went out at Apr 1, 2:28 PM CDT, 47 minutes earlier.
Area forecast discussion, Apr 1, 2:28 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 228 PM CDT TUE APR 1 2008 .DISCUSSION... ISSUED 155 PM CDT TUE APR 1 2008 SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT MAIN CONCERN THIS PERIOD WILL BE WITH ADDITIONAL HEAVY RAIN THREAT AND POSSIBLE FLASH FLOODING IN OUR FAR SOUTHEAST COUNTIES STARTING THU...AND ESPECIALLY THU NIGHT INTO FRIDAY MRNG. NO REAL BIG MODEL DIFFERENCES SEEN DURING THIS PERIOD ALTHOUGH STILL FEEL THE NAM-WRF SOLUTION REGARDING THE ONSET AND NWD EXTENT OF THE NEXT SIGNIFICANT RAIN-MAKER SEEMS MORE REASONABLE AS COOL AND DRY HIGH PRESSURE TO OUR NORTH WILL INTIALLY RETARD MUCH IN THE WAY OF ANY NWD PROGRESSION OF THE PRECIP. LOOKS AS THOUGH THE GFS CONTINUES TO BE BE TOO FAST IN BRINGING THE INITIAL SURGE OF RAIN NORTH THU. THE WEATHER SHOULD BE ON THE QUIET SIDE TONIGHT THRU WED AS HIGH PRESSURE PUSHES ACRS THE LAKES REGION. TIME HEIGHT CROSS SECTIONS AND FORECAST SOUNDINGS SUGGEST THE ABUNDANT LOW LVL MOISTURE SHOULD CONTINUE TO BE SCOURED OUT THIS EVENING AS LOWER DEW POINTS ADVECT SE INTO OUR REGION. SO OTHER THAN SOME MID AND HIGH LVL MOISTURE THAT MAY START TO PUSH IN LATE TNT...SKY CONDITIONS SHOULD START TO IMPROVE THIS EVENING. HIGH PRESSURE SHOULD SHIFT TO OUR EAST ON WEDNESDAY WITH A GRDLY INCREASE IN MID AND HIGH LEVEL MOISTURE DURING THE DAY AHEAD OF OUR NEXT SHORTWAVE(S) SEEN ON THE WATER VAPOR PUSHING SE ACRS THE PACIFIC NORTHWEST AND WEST OF CALIFORNIA. AS THE SYSTEMS PUSH INTO THE ROCKIES LATER ON WEDNESDAY AND EARLY THU...LOW LVL WARM ADVECTION WILL START UP ACRS THE PLAINS AND SRN MIDWEST RESULTING IN AN INCREASING AREA OF RAINFALL TO OUR SOUTH AND WEST WEDNESDAY EVENING. LEAD SHORTWAVE WILL PRODUCE AN AREA OF LIGHT RAIN WHICH MAY SKIM OUR SOUTHERN COUNTIES LATE WED NIGHT INTO THU WITH THE PRIMARY THREAT FOR HEAVY RAINFALL COMING ALONG LATE THU...THU NIGHT AND FRIDAY MRNG. RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE ALONG THE INTERSTATE 70 CORRIDOR...WHICH HAS ALREADY SEEN WAY TOO MUCH RAIN OVER THE PAST MONTH. THE GFS AND ECMWF HAVE SHOWING SOME CONSISTENCY OVER THE PAST SEVERAL MODEL RUNS WITH RESPECT TO THE PLACEMENT OF THE HEAVY RAIN AXIS. AS A RESULT...WL ISSUE A FLASH FLOOD WATCH FOR OUR BOTTOM 6 COUNTIES (I-70 CORRIDOR) STARTING THU MRNG AND RUNNING UNTIL 18Z FRIDAY. MANY RIVERS IN SE IL ALREADY ABOVE FLOOD STAGE WITH COOP REPORTS INDICATING LOTS OF STANDING WATER IN FIELDS AND DITCHES...SO ANY ADDITIONAL RAINFALL IN THIS AREA WILL CREATE MORE OF A FLASH FLOOD THREAT LATE THIS WEEK. AS WE GET CLOSER TO THE EVENT...THE DETAILS REGARDING TIMING AND COUNTY ALIGNMENT SHOULD BECOME CLEARER. TROF AXIS SHOULD SHIFT TO THE EAST OF THE AREA FRIDAY AFTN WITH THE MOST SIGNIFICANT RAINS MOVING OUT FRIDAY MRNG. HIGH PRESSURE SHOULD THEN MOVE IN FOR THE REMAINDER OF FRIDAY AND FRIDAY NIGHT BRINGING QUIET WX TO AT LEAST START THE WEEKEND WITH. LONG TERM...SATURDAY THROUGH TUESDAY BLOCKING PATTERN OVER GREENLAND HELPING TO KEEP A VERY ACTIVE WX PATTERN OVR THE CNTRL PORTION OF THE COUNTRY THIS PERIOD WITH SVL SHORTWAVES TRACKING EWD FROM THE PACIFIC...SE INTO THE SRN PLAINS...AND THEN NE ALONG THE OHIO VALLEY. THIS WL BRING SEVERAL ROUNDS OF MODERATE TO HEAVY RAINFALL TO THE SAME AREAS...AT LEAST THRU THE FIRST HALF OF NEXT WEEK...WITH THE LATEST ECMWF NOT SHOWING ANY SIG CHANGES ACRS NOAM THRU DAY 10 (APRIL 11). NEXT THREAT FOR SHOWERS WILL BE COMING ALONG ON SUNDAY...WITH A CONTINUING CHANCE OF RAIN INTO EARLY NEXT WEEK. MODELS NOT SHOWING A GREAT DEAL OF AGREEMENT AT THIS POINT EARLY NEXT WEEK WITH THE TIMING OF THE SHORTWAVES AND FRONTAL PLACEMENT OVR THE MIDWEST...AS A RESULT...WL JUST CARRY LOW CHANCE POPS IN THE SUNDAY THRU TUE TIME FRAME...WITH ANY MENTIONABLE POPS IN THE ZFP ON MONDAY AND TUESDAY. SMITH && .AVIATION... ISSUED 1244 PM CDT TUE APR 1 2008 MVFR CIGS ARE WIDESPREAD THIS AFTERNOON...BUT SATELLITE AND METAR TRENDS SUGGEST WE ARE STARTING TO SEE SOME MIXING WHICH HAS BEEN RESULTING IN INCREASING CLOUD BASES. RECENT OB FROM PIA NOW SHOWING VFR CIGS... BUT COULD SEE SOME VARIABILITY THERE FOR ANOTHER HOUR OR SO. MOST SITES SHOULD BE VFR BY 21-23Z... LATEST IN THE USUAL LOWER CIG LOCATIONS SUCH AS KBMI. MODELS ARE SLOW TO COMPLETELY ERODE THE SHALLOW LOW LEVEL MOISTURE... BUT CLOUDS HAVE BEEN TAKING ON A MORE CELLULAR APPEARANCE ON SATELLITE OVER THE PAST COUPLE HOURS WITH THE MIXING... AND THERE WILL LIKELY BE A GOOD DIURNAL DECREASE IN CLOUD COVER OVERNIGHT. EVEN SO... HELD ON TO VFR CIGS FOR A COUPLE HOURS LONGER THAN USUAL... WAITING UNTIL THE 925-850 MB WINDS HAVE BEEN DUE NORTH FOR A COUPLE HOURS BEFORE GOING SKC. HIGH PRESSURE OVERHEAD TONIGHT WITH LIGHT WINDS... BECOMING SE BY MIDDAY TOMORROW. DRY AIRMASS SHOULD KEEP DIURNAL CU TO A MINIMUM BUT WE SHOULD SEE INCREASING CIRRUS BY EARLY AFTERNOON. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THU INTO FRI MORNING (12Z THU UNTIL 18Z FRI) FOR SOUTHEAST ILLINOIS ILZ066>068-ILZ071>073. &&
Hazardous weather outlook, Apr 1, 11:13 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1113 AM CDT TUE APR 1 2008 ILZ027>031-037-038-042>046-048-051>057-061>063-066-067-021100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- EFFINGHAM-JASPER-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-MOULTRIE- PEORIA-PIATT-SANGAMON-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 1113 AM CDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY AND THURSDAY NIGHT. AT THIS TIME...IT APPEARS THAT THE RISK FOR SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF CENTRAL AND EASTERN ILLINOIS. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT ESPECIALLY ACROSS THE SOUTHERN HALF OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-047-049-050-021100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1113 AM CDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS DOWNSTREAM THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA THURSDAY AND THURSDAY NIGHT. AT THIS TIME...IT APPEARS THAT THE RISK FOR SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF CENTRAL ILLINOIS. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT ESPECIALLY ACROSS THE SOUTHERN HALF OF ILLINOIS. THE ILLINOIS RIVER WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ068-071>073-021100- CLAY-CRAWFORD-LAWRENCE-RICHLAND- 1113 AM CDT TUE APR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. AT THIS TIME...IT APPEARS THAT THE RISK FOR SEVERE THUNDERSTORMS WILL BE TO THE SOUTH OF SOUTHEASTERN ILLINOIS. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THURSDAY NIGHT. RIVER STAGES ALONG PORTIONS OF THE WABASH...EMBARRAS...AND LITTLE WABASH RIVERS WILL REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN
Nearby
Flash Flood Watches in Illinois, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.